Switching from Tinzaparin to Fondaparinux

Hi all,

I've been happily (well relatively happily!) injecting LMW heparin in the form of Tinzaparin twice daily for 10 years. Saw Prof Beverly Hunt last week who is keen for me to switch to Fondaparinux as it doesn't lead to bone-loss (I'm already osteopenic)

Is anyone else on it - I understand it's quite expensive ( ..but then "I'm worth it" LOL!) - and has anyone else done a similar switch? Beverley assured me there would be no probs with transferring over but I always like to check these things out a bit first!

Many thanks,

Debbie

7 Replies

oldestnewest
  • Hi Debbie,

    I have never heard of this drug but if it is recommend for you by Dr Hunt it must be good, i did a bit of digging and came across this link about it which explains it very well , sorry i could not be that helpful but let us know how you get on.

    drugs.emedtv.com/tinzaparin...

    Paddy

  • Thanks Paddy.

    It's a synthetic heparin, hence has a reduced impact on bone density - thanks for the link - the info about Fondaparinux on that site is very interesting, although as with most of the stuff we take, the side effects scare the sh*t out of you if you read them for too long!

    However, none of them are different to tinzaparin. It's just that age-old dilemma - I'm stable so should I change! I'm planning to give it a whorl so will let you all know how it goes........

  • Please do Debbie and i agree sometimes looking at the sideeffects can make you feel worse but if Prof Hunt suggesting it she would not do this with out good reason fingers crossed

  • Hi Debbie I was put on this drug for the same reason, complcations from Clexane.

    I must admit I found it absolutly fantastic. I think it made me more caring funny to explain but my mind had been blank of feelings. I felt happier it ??must have had some hormone in it, if you know what I mean.

    I would trust Professor Hunt she knows what she is doing.

    In the end I went back on Clexane as my bones were ok,

    What dose are you on ?

  • Hiya Daisy - thanks for the info - good to know someone else with APS has been on it. Interesting side effect as well - I'm sure my hubby and son will be all up for that LOL!

    Wondering why you were switched back - was it due to the cost?

    I'm on 3500iu bd (twice daily) of Tinzaparin and have been prescribed 5mg of Fondaparinux. I've been with Beverley Hunt for about 10 years now and do trust her, but as with anything, I feel I need to take some responsibility for the decision as well!

    I'm also on Clopidogrel so it's an interesting mixture and a cocktail of other stuff as I had a renal transplant and brain haemorrhage resulting in epilepsy. I'm picking up the px later today so will let you all know how it goes...... :D

  • Hi Debbie

    Sorry you have had so many problems. Was your renal transplant needed because of problems from Hughes syndrome?

    I also developed epilepsy, anyway thats another story !

    I was put on 7.5mgs ? a little too much reduced to 2.5mgs. I changed back to Clexane as the bone density scan showed I had dence bones opposit to oesteoporosis,after a bone biopsy it was found that the Hughes syndrome had damged my bones through the lack of blood supply.oesteonecrosis ? spelling

    Now I am on Warfarin.

    I asked to be refered to London from my local Hospital and Professor Hunt suggested Warfarin would be better for me that was about 6months ago, I was a bit reluctant as the last time I tried it( probably not for long enough) I felt the symptoms were not well controlled memory etc

    I have been off sick from work since January so realise its not so bad.

    Good luck with it

    Love Karen xx

    By the way the feelings have gone, but it has reminded me how much I love my Husband and Children

  • Thanks Daisy,

    My epilepsy resulted from a brain haemorrhage when I was over anti-coagulated (warfarin + NSAIDs, both prescribed by same doc!), which is when I started to take more of an active role in my treatments.

    However, no lasting damage other than some memory probs which are exacerbated by the APS, but hey!

    Hope you start to feel well again soon - take care, Debbie xx

You may also like...